Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Milk thistle (Silymarin) and HIV meds
Aug 24, 2005

Im on PEP - Is milk thistle good or bad for a regime of AZT+3TC and Indinavir.. Thought taking it would help me protect my liver...thanks

Response from Dr. Henry

Although there has been alot of interest in the possible benefit of milk thistle in the setting of HIV or hepatitis C there is no good data suggesting that it is useful to prevent side effects of HIV meds. A 4 week course of your HIV meds usually is well tolerated by the liver. Milk thistle has a potential negative effect on many other drugs due to liver interactions (such as Tylenol or some statins) so caution of use in the absence of good data is often wise. KH



Previous
Shortness of Breathing
Next
Life Span Of PWA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement